MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920475
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during a procedure, the catheter broke and was not functioning.The customer attempted to dissect and reinsert it, but it still did not work.This incident marks the third catheter that has broken in a similar manner.The catheter had a "kink" on its body; at first, it worked normally, but after about 24 hours, occlusions began to occur.No emergency treatment was required, except for the replacement of the given catheter.Pneumothorax was present bilaterally, but chest drainage was not required, and pneumothorax was "absorbed" spontaneously within 42 hours".
 
Event or Problem Description
It was reported "during a procedure, the catheter broke and was not functioning.The customer attempted to dissect and reinsert it, but it still did not work.This incident marks the third catheter that has broken in a similar manner.The catheter had a "kink" on its body; at first, it worked normally, but after about 24 hours, occlusions began to occur.No emergency treatment was required, except for the replacement of the given catheter.Pneumothorax was present bilaterally, but chest drainage was not required, and pneumothorax was "absorbed" spontaneously within 42 hours".Associated report# 9680794-2024-01225.
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The first photo displayed an x-ray image of the catheter placed within the patient.The catheter contained one kink along the body.The second photo displayed the product lidstock.Therefore, the complaint of a kinked catheter was able to be confirmed by the first photo.A device history record review was performed and potentially relevant findings were identified.A non-conformance was created for material rv-21523-045a with batch 13c23l0209 regarding foreign material.Further review of the finding revealed that it was not relevant to the reported event.The instructions for use (ifu) provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21006487
Report Number9680794-2024-01224
Device Sequence Number15156038
Product Code MSD
UDI-Device Identifier10801902127256
UDI-Public(01)10801902127256(11)240528(17)270430(10)33F24C0059(21)
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920475
Device Catalogue NumberCS-15232-VFE
Device Lot Number33F24C0059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age66 YR
Patient SexFemale
Patient Weight140 KG